Alert archive / North Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Jun 12, 2011, 1:21 AM EDT for Robeson County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2011, 1:21 AM EDT (05:21 UTC)
- Expired
- Jun 12, 2011, 2:15 AM EDT
- In force
- 54 min
- Issued by
- NWS Wilmington, NC
County Robeson County, NC
The radar
The Wilmington radar (KLTX), 112 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
753
WWUS82 KILM 120521
SPSILM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
121 AM EDT SUN JUN 12 2011
NCZ087-120615-
ROBESON-
121 AM EDT SUN JUN 12 2011
...STRONG SLOW MOVING THUNDERSTORMS OVER WESTERN ROBESON COUNTY...
AT 116 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS MOVING ACROSS WESTERN PARTS OF
ROBESON COUNTY. THESE STORMS WERE LOCATED JUST NORTHWEST OF ROWLAND
EXTENDING NORTH TO JUST NORTH OF PEMBROKE. THE STORMS ARE DRIFTING
TO THE SOUTHEAST AT FIVE MILES PER HOUR. RAINFALL AMOUNTS...POSSIBLY
EXCEEDING THREE INCHES IN PLACES CAN BE EXPECTED FOR THE NEXT COUPLE
OF HOURS IN THESE HOURS.
COMMUNITIES IN THE PATH OF THESE STORMS ARE RED SPRINGS...ALMA...
BUIE...ELROD...MAXTON...PEMBROKE...PURVIS...RAEMON...ROWLAND...SEVEN
BRIDGES...SHANNON AND WAKULLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3489 7908 3438 7916 3463 7945 3481 7930
3484 7922 3484 7919 3487 7915
$$
15What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jun 11, 10:18 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 11, 10:18 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1018 PM EDT SAT JUN 11 2011 .SYNOPSIS... BERMUDA HIGH PRESSURE WILL EXTEND INTO THE REGION THROUGH SUNDAY MORNING. A WEAK COLD FRONT WILL MOVE INTO THE AREA SUNDAY NIGHT INTO EARLY MONDAY...BRINGING A SLIGHTLY BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BUILD FROM THE NORTH THROUGH MID WEEK. INCREASING SOUTHERLY WINDS ACCOMPANIED BY SEASONABLE TEMPERATURES CAN BE EXPECTED LATE IN THE WEEK...AS A RELATIVELY STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE MISSISSIPPI AND OHIO VALLEYS. && .NEAR TERM /THROUGH TONIGHT/... AS OF 10 PM SATURDAY...FORECAST IS ON-TRACK WITH VERY FEW UPDATES NEEDED LATE THIS EVENING. THUNDERSTORMS ACROSS CENTRAL AND WESTERN NC HAVE ACHIEVED WIDESPREAD AREAL COVERAGE DUE TO COLD-POOL EFFECTS WHICH PRODUCED NEW CONVECTION ALONG OUTFLOW BOUNDARIES. RAX/MHX RADARS SHOW THE MASSED OUTFLOW FROM EARLIER CONVECTION NEAR RALEIGH IS NOW PUSHING THROUGH EASTERN NC...HOWEVER DUE TO A MORE STABLE MARINE AIRMASS DOWN HERE LITTLE POTENTIAL EXISTS FOR CONVECTION TO DEVELOP ACROSS SOUTHEASTERN NC OR NORTHEASTERN SC. THE BEST CHANCE FOR A SHOWER OR T-STORM IN THE NEXT FEW HOURS EXISTS ACROSS NORTHERN MARLBORO COUNTY...BUT EVEN HERE ODDS TO RECEIVING 0.01 INCHES OR MORE IN YOUR BACKYARD GAUGE ARE ONLY ABOUT 30 PERCENT. CONVECTIVE DEBRIS CLOUDINESS WILL REMAIN LARGELY NORTH AND WEST OF OUR FORECAST AREA WITH SKIES REMAINING MOSTLY CLEAR OVERNIGHT. A NARROW RIDGE OF HIGH PRESSURE JUST OFFSHORE IS KEEPING OUR LOCAL PRESSURE GRADIENT LIGHT...AND IS INSULATING US FROM ANY EFFECT FROM A NON-TROPICAL LOW MOVING NORTHEAST OUT OF THE BAHAMAS. NO SIGNIFICANT CHANGES HAVE BEEN MADE TO THE TEMPERATURE FORECAST EITHER. WITH A WEAK SOUTH-SOUTHWESTERLY LOW LEVEL JET EXPECTED TO WEAKEN LATE TONIGHT THERE SHOULD BE A COUPLE HOURS OF VERY LIGHT BOUNDARY LAYER WINDS WITH TEMPERATURES FALLING INTO THE UPPER 60S BEFORE DAYBREAK. THIS MAY OCCUR EVEN DOWN TO THE BEACHES WHERE FORECAST WIND PROFILES SHOW WIND DIRECTIONS TURNING OFFSHORE WITH A WEAK LANDBREEZE BETWEEN 09-12Z. WE HAVE DROPPED FORECAST LOWS AT CRE/MYR AND OTHER BEACHES A COUPLE OF DEGREES. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 330 PM SATURDAY...BY DAYBREAK SUNDAY A COLD FRONT ATTACHED TO A PARENT LOW IN SOUTHEAST QUEBEC WILL LIKELY BE POSITIONED IN THE CENTRAL APPALACHIANS APPROACHING THE EASTERN FOOTHILLS. PRE- FRONTAL AIR MASS SHOULD EXHIBIT MODERATE INSTABILITY...WITH GOOD BOUNDARY LAYER HEATING EXPECTED AND COINCIDENT WITH A MOIST AIR- MASS. THIS COULD TRIGGER ISOLATED STRONG TO SEVERE PULSE-TYPE TSTMS SUNDAY AFTERNOON AND EVENING. ENVIRONMENTAL WINDS APPEAR TO BE RELATIVELY WEAK...BUT SOME OF THE STORMS COULD MERGE TO FORM MULTI-CELL CLUSTERS CAPABLE OF INDUCING DAMAGING WINDS. DIURNAL COOLING WILL LIKELY LESSEN STORM INTENSITY BY LATE EVENING OR AFTER MIDNIGHT. STORM MOTION SHOULD RUN FROM NW TO SE AT A SLUGGISH 10 MPH. OUTFLOWS AND THE SEA-BREEZE BOUNDARY COULD PLAY A SIGNIFICANT ROLE IN REDEVELOPING OR SUSTAINED CONVECTION. FROPA TIMING NOT CLEAR CUT BUT SOMETIME MONDAY MORNING AROUND OR JUST AFTER DAYBREAK...SHARP DRYING ALOFT AND W-WNW BOUNDARY LYR FLOW SHOULD CURTAIL PCPN. DRYNESS ALOFT SHOULD SQUELCH CONVECTION THROUGHOUT MONDAY. NNW WIND FLOW WILL DEEPEN TO FULL COLUMN MONDAY. ALTHOUGH A WEAK SEA-BREEZE MAY BE PINNED TO THE COAST MONDAY...THE WEAK COOL AIR ADVECTION SHOULD BRING MAXIMUMS FROM THE UPPER 80S AT THE COAST AND THE NC INTERIOR...TO THE LOWER 90S OVER THE FAR INTERIOR OF SC. && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 330 PM SATURDAY...12Z MEDIUM RANGE GUIDANCE IS NOT INSPIRING A LOT OF CONFIDENCE TODAY. GFS IS SUFFERING FROM A FAIR AMOUNT OF CONVECTIVE FEEDBACK AND THERE IS NOT A LOT OF AGREEMENT BETWEEN THE GFS ENSEMBLE MEMBERS LATE IN THE PERIOD. THE LATEST CANADIAN IS NOT SHOWING A LOT OF RUN TO RUN CONSISTENCY. HAVE FAVORED A BLEND OF 00Z ECMWF/GFS WITH AMPLIFIED UPPER PATTERN EARLY IN THE PERIOD BECOMING ZONAL LATE. ONLY PRECIP CHANCES IN THE PERIOD ARE WITH WARM FRONT LIFTING NORTH ACROSS THE AREA DURING THU AND AGAIN FRI WITH CONVECTION DEVELOPING AHEAD OF COLD FRONT STALLED JUST NORTH OF THE AREA. OVERALL CONFIDENCE REMAINS VERY LOW THUS POPS ARE CAPPED AT 30 FOR NOW. TEMPERATURES WILL REMAIN NEAR CLIMO...WITH A GRADUAL UPWARD TREND LATE IN THE PERIOD AS RETURN FLOW DEVELOPS ON BACKSIDE OF HIGH SHIFTING OFF THE COAST. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... AS OF 00Z...MODERATE CONFIDENCE FORECAST DUE TO CONVECTIVE POTENTIAL EARLY...AND FOG THREAT OVERNIGHT. VFR EXPECTED ON SUNDAY WITH A BETTER CHANCE OF TSTMS IN THE EVE. ONCE AGAIN...WIDESPREAD TSTM ACTIVITY ALONG THE PIEDMONT TROUGH IS HAVING NO SUCCESS MAKING IT TO LBT/FLO. CANNOT RULE OUT AN ISOLATED TSTM AT EITHER OF THESE TERMINALS DURING THE NEXT FEW HOURS...AND HAVE CARRIED FEW CB TO REFLECT THIS...BUT ODDS ARE THEY WILL REMAIN DRY. ONLY OTHER ISSUE TONIGHT IS DECREASING WINDS WHICH WILL LIKELY GET TO NEAR CALM AT ALL THE TERMINALS. CLEAR SKY CONDITIONS AND VERY LIGHT WINDS COMBINED WITH A MUCH WEAKER LLJ CREATES A MORE SUBSTANTIAL FOG THREAT OVERNIGHT. MID LEVEL SATURATION WHICH HAS LIKELY INHIBITED STRATUS THE PAST FEW NIGHTS DEVELOPS LATER AND IS LESS SIGNIFICANT...SO BELIEVE SOME RESTRICTIONS ARE POSSIBLE. GUIDANCE IS SUGGESTING FOG...AND BUFR PROFILES SATURATE NEAR THE SURFACE. HOWEVER...QUESTION WHETHER GUIDANCE IS OVERDOING FOG THREAT DUE TO LACK OF...REALLY ANY...SOIL MOISTURE. HAVE INTRODUCED TEMPO MVFR VSBYS FOR THE MIDDLE OF THE OVERNIGHT PERIOD BEFORE MID LEVEL SATURATION INCREASES...BUT CONFIDENCE IS LOW. COLD FRONT WILL BEGIN TO APPROACH THE AREA SUNDAY...AND AHEAD OF IT MORE WIDESPREAD CONVECTION IS POSSIBLE. VFR WILL BE PREDOMINANT BUT OF COURSE RESTRICTIONS MAY OCCUR WITH TSTMS. HAVE INTRODUCED CB TO ALL TERMINALS WITH SW WINDS AOB 10 KTS...BECOMING SOUTHERLY AND INCREASING TO 10 TO 14 KTS WITH THE SEA BREEZE. EXTENDED OUTLOOK...MODERATE CONFIDENCE IN SHOWERS/TSTMS OVERNIGHT SUNDAY AND MONDAY WITH A COLD FRONT. LOW CONFIDENCE IN DIURNAL TSTMS TUESDAY AND WEDNESDAY. BETTER CHANCE OF SHOWERS/TSTMS WITH A WARM FRONT THURSDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 10 PM SATURDAY...WITH THE SEABREEZE CIRCULATION NOW DYING DOWN WINDS ARE GENERALLY FROM THE SOUTH AROUND 10 KNOTS...WITH 2-3 FOOT SEAS. A NARROW RIDGE OF HIGH PRESSURE 50-100 MILES OFFSHORE IS PROVIDING A WEAK PRESSURE GRADIENT OVERNIGHT SO LITTLE CHANGE IS ANTICIPATED IN WIND OR WAVE CONDITIONS. AS INLAND TEMPERATURES COOL OFF OVERNIGHT WE MAY GENERATE A WEAK LANDBREEZE JUST BEFORE DAYBREAK...WITH WIND DIRECTIONS WITHIN 5-10 MILES OF SHORE TURNING WEST TO NORTHWESTERLY. THIS WOULD BE A TEMPORARY EFFECT HOWEVER...WITH THE SOUTH TO SOUTHWESTERLY SYNOPTIC WINDS REESTABLISHING THEMSELVES LATER SUNDAY MORNING. SKIES OVER THE COASTAL WATERS WILL REMAIN MOSTLY CLEAR OVERNIGHT...ALTHOUGH RADAR AND SATELLITE BOTH SHOW SUGGEST THERE ARE SOME TOWERING CUMULUS 40-50 MILES OFFSHORE THAT COULD PRODUCE SOME SPRINKLES OR EVEN ISOLATED SHOWERS OFFSHORE. COVERAGE IS NOT EXPECTED TO BECOME SIGNIFICANT. SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 330 PM SATURDAY...WAVE VECTOR ANALYSIS STILL POINTS TO INCREASING SE SWELL SUNDAY...PERSISTING INTO MONDAY...AS A TROPICAL SURFACE LOW EMERGING OUT OF THE NORTHERN BAHAMA CHAIN TONIGHT MOVES NORTH BUT REMAINS OFFSHORE OF OUR COAST. 3 FOOT SWELL AT AROUND 8 SECONDS SHOULD BE THE EXTENT OF THE SWELL...BUT STILL COULD INCREASE THE RIP CURRENT RISK BOTH SUNDAY AND MONDAY. WINDS WILL SHIFT FROM SW TO W OVER THE WATERS MONDAY MORNING AFTER DAYBREAK THEN WEAKEN...AS WE DO NOT EXPECT THE FRONT TO MAKE IT VERY FAR OUT OVER THE WATERS. THUS LIGHT WIND AND MOSTLY SWELL FOR MONDAY...AS OPPOSED TO SW WIND-WAVES AND SE SWELL SUNDAY AHEAD OF THE FRONT. LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 330 PM SATURDAY...LIGHT NORTHERLY FLOW IN THE WAKE OF COLD FRONT TUE WILL BECOME NORTHEAST TUE NIGHT INTO WED AND THEN EASTERLY DURING THE AFTERNOON AS SURFACE HIGH RIDGES FARTHER DOWN THE COAST. SURFACE HIGH SHIFTS OFFSHORE WED INTO THU WITH RETURN FLOW DEVELOPING. GRADIENT REMAINS LAX THROUGH THE PERIOD WITH SPEEDS GENERALLY AROUND 10 KT. SEA BREEZE CIRCULATION IS EXPECTED EACH DAY...CAUSING ENHANCED ONSHORE FLOW AT THE COAST. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...TRA SHORT TERM...MJC LONG TERM...III AVIATION...JDW
Hazardous weather outlook, Jun 11, 3:49 PM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 349 PM EDT SAT JUN 11 2011 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-122000- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 349 PM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-122000- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK- 349 PM EDT SAT JUN 11 2011 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-122000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 349 PM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ054-056-122000- COASTAL HORRY-COASTAL GEORGETOWN- 349 PM EDT SAT JUN 11 2011 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JDW
In the hours before
Special weather statement, Jun 12, 1:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
121 AM EDT SUN JUN 12 2011
NCZ087-120615-
ROBESON-
121 AM EDT SUN JUN 12 2011
...STRONG SLOW MOVING THUNDERSTORMS OVER WESTERN ROBESON COUNTY...
AT 116 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS MOVING ACROSS WESTERN PARTS OF
ROBESON COUNTY. THESE STORMS WERE LOCATED JUST NORTHWEST OF ROWLAND
EXTENDING NORTH TO JUST NORTH OF PEMBROKE. THE STORMS ARE DRIFTING
TO THE SOUTHEAST AT FIVE MILES PER HOUR. RAINFALL AMOUNTS...POSSIBLY
EXCEEDING THREE INCHES IN PLACES CAN BE EXPECTED FOR THE NEXT COUPLE
OF HOURS IN THESE HOURS.
COMMUNITIES IN THE PATH OF THESE STORMS ARE RED SPRINGS...ALMA...
BUIE...ELROD...MAXTON...PEMBROKE...PURVIS...RAEMON...ROWLAND...SEVEN
BRIDGES...SHANNON AND WAKULLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3489 7908 3438 7916 3463 7945 3481 7930
3484 7922 3484 7919 3487 7915
15Nearby
Special Weather Statements in North Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.